Alert archive / Pennsylvania / High Wind Warnings in 2019

High Wind Warning 1, NWS State College, PA

February 23, 201933 counties in Pennsylvania

NWS State College, PA issued this high wind warning at Feb 23, 2019, 2:24 PM EST for 33 counties in Pennsylvania. It took effect at Feb 24, 2019, 1:00 PM EST. It was in force for 24 hr. 60 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 23, 2019, 2:24 PM EST (19:24 UTC)
In effect from
Feb 24, 2019, 1:00 PM EST
Expired
Feb 25, 2019, 1:00 PM EST
In force
24 hr
Issued by
NWS State College, PA
All 33 counties

Adams County, PA, Bedford County, PA, Blair County, PA, Cambria County, PA, Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Elk County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Lycoming County, PA, McKean County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Potter County, PA, Schuylkill County, PA, Snyder County, PA, Somerset County, PA, Sullivan County, PA, Tioga County, PA, Union County, PA, Warren County, PA, York County, PA

The radar

The State College radar (KCCX), 43 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 24, 2:15 PM ESTNON-TSTM WND GST 59Johnstown Airport, PA
Feb 24, 3:23 PM ESTNON-TSTM WND DMGByrnedale, PATREE DOWN ON POWER LINES AND HANGING OVER ROAD AT 19689 BENNETTS VALLEY HIGHWAY.
Feb 24, 3:30 PM ESTNON-TSTM WND GST 513 Ese Saint Marys, PA
Feb 24, 3:58 PM ESTNON-TSTM WND GST 58Johnstown Airport, PA
Feb 24, 3:59 PM ESTNON-TSTM WND GST 61Altoona Airport, PA
Feb 24, 4:20 PM ESTNON-TSTM WND GST 512 Nne State College, PA
Feb 24, 4:23 PM ESTNON-TSTM WND GST 531 Wsw Zion, PA
Feb 24, 4:50 PM ESTNON-TSTM WND GST 522 Nne State College, PA
Feb 24, 5:16 PM ESTNON-TSTM WND GST 50Blair Helibase, PA
Feb 24, 5:45 PM ESTNON-TSTM WND DMGCalvert Hills, PATREE AND BRANCHES ON HOUSE NEAR FORMER KEITH JUNIOR HIGH SCHOOOL.
Feb 24, 5:50 PM ESTNON-TSTM WND GST 55Muir Airfield Ft. India, PA
Feb 24, 6:00 PM ESTNON-TSTM WND DMGOsceola Mills, PATREE FELL ON PORCH ROOF IN OSCEOLA MILLS.
Feb 24, 6:15 PM ESTNON-TSTM WND DMGElysburg, PATWO TREES SNAPPED.
Feb 24, 6:22 PM ESTNON-TSTM WND GST 52Larryville, PA
Feb 24, 6:23 PM ESTNON-TSTM WND GST 502 Nw Wellersburg, PA
Feb 24, 6:29 PM ESTNON-TSTM WND GST 522 Nne Leonard Harrison, PA
Feb 24, 6:42 PM ESTNON-TSTM WND DMGMillerstown, PATREES/WIRES DOWN
Feb 24, 6:42 PM ESTNON-TSTM WND DMGNew Bloomfield, PATREES/WIRES DOWN
Feb 24, 6:42 PM ESTNON-TSTM WND DMGNewport, PATREES/WIRES DOWN
Feb 24, 6:49 PM ESTNON-TSTM WND GST 511 Ene Queen, PA
Feb 24, 7:09 PM ESTNON-TSTM WND GST 62Altoona Airport, PA
Feb 24, 7:20 PM ESTNON-TSTM WND GST 603 Wnw Acosta, PA
Feb 24, 7:20 PM ESTNON-TSTM WND GST 603 Wnw Acosta, PA
Feb 24, 7:30 PM ESTNON-TSTM WND GST 542 Nne State College, PA
Feb 24, 8:15 PM ESTNON-TSTM WND DMGYork, PATREES/WIRES DOWN
Feb 24, 8:41 PM ESTNON-TSTM WND GST 59Johnstown Airport, PA
Feb 24, 8:41 PM ESTNON-TSTM WND DMGGreenbriar, PATRANSFORMER BLEW NEAR INTERSECTION OF GRANDVIEW ROAD AND VISTA DRIVE
Feb 24, 8:44 PM ESTNON-TSTM WND DMGReservoir Heights, PATREES AND WIRES REPORTED DOWN ON 1100 BLOCK OF ROUTE 209 AND THROUGHOUT THE NORTHERN PART OF THE COUNTY (ELIZABETHVILLE AND HALIFAX)
Feb 24, 8:47 PM ESTNON-TSTM WND DMGLancaster, PANUMEROUS TREES REPORTED DOWN THROUGHOUT THE COUNTY INCLUDING THE BOROUGHS OF UPPER LAYCOCK, MANOR, MARIETTA, WEST LAMPETER, AND MOUNT JOY.
Feb 24, 8:47 PM ESTNON-TSTM WND DMGTidioute, PANUMEROUS TREES REPORTED DOWN THROUGHOUT THE COUNTY
Feb 24, 8:55 PM ESTNON-TSTM WND DMGWaynesboro, PAWIDESPREAD TREES/POWER LINES DOWN THROUGHOUT THE COUNTY
Feb 24, 9:09 PM ESTNON-TSTM WND DMG2 Wnw Woolrich, PADOWNED TREE IN WIRES ON LITTLE PLUM RUN ROAD.
Feb 24, 9:16 PM ESTNON-TSTM WND DMGSnydertown, PADOWNED UTILITY ON PA 64 BETWEEN WISE RD AND CRUST RD
Feb 24, 9:20 PM ESTNON-TSTM WND GST 51Williamsport Airport, PA
Feb 24, 9:20 PM ESTNON-TSTM WND DMG1 Ne Hublersburg, PASTATE ROUTE 64 CLOSED DUE TO DOWNED POWER LINES
Feb 24, 9:27 PM ESTNON-TSTM WND DMGAlexandria, PADOWNED TREE IN WIRES ON PA 305 BETWEEN BEGINNING OF 305 AND MAIN STREET.
Feb 24, 9:34 PM ESTNON-TSTM WND DMG3 Wsw Mount Hope, PAPOWER LINES DOWN ON MOUNTAIN ROAD BETWEEN TABOR RAOD AND CHESTNUT ROAD
Feb 24, 9:35 PM ESTNON-TSTM WND GST 53Bedford Airport, PA
Feb 24, 9:43 PM ESTNON-TSTM WND GST 58Clearfield Airport, PA
Feb 24, 9:44 PM ESTNON-TSTM WND GST 502 Ese Skyline View, PA
Feb 24, 9:46 PM ESTNON-TSTM WND GST 60Johnstown Airport, PA
Feb 24, 10:00 PM ESTNON-TSTM WND GST 50Scotland, PA
Feb 24, 10:09 PM ESTNON-TSTM WND GST 501 Ene Queen, PA
Feb 24, 10:13 PM ESTNON-TSTM WND GST 546 Nw Somerset, PA
Feb 24, 10:14 PM ESTNON-TSTM WND GST 512 Ese Skyline View, PA
Feb 24, 11:15 PM ESTNON-TSTM WND GST 56Nws State College, PA
Feb 25, 12:39 AM ESTNON-TSTM WND DMG1 Se Chalybeate, PATT BLOWN OFF NARROWS BRIDGE ON US-30 IN SNAKE SPRING TWP. NO HAZMAT OR INJURIES REPORTED.
Feb 25, 12:39 AM ESTNON-TSTM WND DMG1 Se Chalybeate, PATT BLOWN OVER ON ITS SIDE ON NARROWS BRIDGE/US-30 IN SNAKE SPRING TWP. NO HAZMAT OR INJURIES REPORTED.
Feb 25, 1:00 AM ESTNON-TSTM WND DMGWellsboro, PASEVERAL TREES/WIRES DOWN MULTIPLE LOCATIONS/TWPS
Feb 25, 1:45 AM ESTNON-TSTM WND GST 501 Ne Port Matilda, PA
Feb 25, 1:50 AM ESTNON-TSTM WND GST 58Kylertown, PA
Feb 25, 1:54 AM ESTNON-TSTM WND GST 54Valley-Hi, PA
Feb 25, 2:00 AM ESTNON-TSTM WND GST 501 Sw Yarnell, PA
Feb 25, 2:00 AM ESTNON-TSTM WND GST 565 S Crystal Spring, PA
Feb 25, 2:05 AM ESTNON-TSTM WND GST 611 E Cresson, PA
Feb 25, 2:15 AM ESTNON-TSTM WND GST 541 Nw Althouse, PAUS-219 SB GARRETT BYPASS
Feb 25, 3:20 AM ESTNON-TSTM WND GST 571 Nw Althouse, PAUS-219 SB GARRETT BYPASS
Feb 25, 3:25 AM ESTNON-TSTM WND GST 523 W Arch Rock, PA
Feb 25, 4:30 AM ESTNON-TSTM WND DMGBloomsdorf, PA*** 1 INJ *** TREE DOWN ON HOME ON BREEZEWOOD DR. AT LEAST ONE PERSON INJ PER MEDIA REPORT.
Feb 25, 7:05 AM ESTNON-TSTM WND GST 543 W Arch Rock, PA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 7.4 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2019-02-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2019-02-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1412 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

175 
WWUS71 KCTP 231924
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
224 PM EST Sat Feb 23 2019

...Strong and Potentially Damaging Wind Gusts Possible Sunday
into Monday...

PAZ004>006-010>012-017>019-024>027-033>035-045-240730-
/O.UPG.KCTP.HW.A.0001.190224T1500Z-190225T1800Z/
/O.NEW.KCTP.HW.W.0001.190224T1800Z-190225T1800Z/
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin-
Somerset-Bedford-Fulton-Southern Clinton-
Including the cities of Warren, Bradford, Coudersport, St. Marys,
Ridgway, Emporium, Renovo, DuBois, Clearfield, Philipsburg, 
State College, Johnstown, Altoona, Huntingdon, Mount Union, 
Lewistown, Somerset, Bedford, McConnellsburg, and Lock Haven
224 PM EST Sat Feb 23 2019

...HIGH WIND WARNING IN EFFECT FROM 1 PM SUNDAY TO 1 PM EST
MONDAY...

The National Weather Service in State College has issued a High
Wind Warning, which is in effect from 1 PM Sunday to 1 PM EST
Monday. The High Wind Watch is no longer in effect.

* WINDS...West 20 to 30 mph with gusts up to 60 mph.

* WIND GUSTS...50 to 60 mph possible from the west.

* TIMING...Peak wind gusts Sunday afternoon through Monday
  morning.

* IMPACTS...Damaging winds can blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult,
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Review wind safety and preparedness information at
weather.gov/safety/wind.

Review wind safety and preparedness information at
weather.gov/wind.

&&

$$

PAZ028-036-037-041-042-046-049>053-056>059-063>066-240730-
/O.UPG.KCTP.HW.A.0001.190224T1800Z-190225T2100Z/
/O.NEW.KCTP.HW.W.0001.190224T1800Z-190225T1800Z/
Juniata-Franklin-Tioga-Northern Lycoming-Sullivan-
Southern Lycoming-Union-Snyder-Montour-Northumberland-Columbia-
Perry-Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-Lancaster-
Including the cities of Mifflintown, Chambersburg, Mansfield, 
Wellsboro, Trout Run, Laporte, Williamsport, Lewisburg, 
Selinsgrove, Danville, Sunbury, Shamokin, Bloomsburg, Berwick, 
Newport, Harrisburg, Hershey, Pottsville, Lebanon, Carlisle, 
Gettysburg, York, and Lancaster
224 PM EST Sat Feb 23 2019

...HIGH WIND WARNING IN EFFECT FROM 1 PM SUNDAY TO 1 PM EST
MONDAY...

The National Weather Service in State College has issued a High
Wind Warning, which is in effect from 1 PM Sunday to 1 PM EST
Monday. The High Wind Watch is no longer in effect.

* WINDS...West 20 to 30 mph with gusts up to 60 mph.

* WIND GUSTS...50 to 60 mph possible from the west.

* TIMING...Peak wind gusts Sunday afternoon through Monday
  morning.

* IMPACTS...Damaging winds can blow down trees and power lines.
  Widespread power outages are expected. Travel will be difficult,
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Review wind safety and preparedness information at
weather.gov/safety/wind.

Review wind safety and preparedness information at
weather.gov/wind.

&&

$$
4 follow-up statements
692 
WWUS71 KCTP 240658
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
158 AM EST Sun Feb 24 2019

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-242000-
/O.CON.KCTP.HW.W.0001.190224T1800Z-190225T1800Z/
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin-
Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming-
Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-
Cumberland-Adams-York-Lancaster-
Including the cities of Warren, Bradford, Coudersport, St. Marys,
Ridgway, Emporium, Renovo, DuBois, Clearfield, Philipsburg, 
State College, Johnstown, Altoona, Huntingdon, Mount Union, 
Lewistown, Mifflintown, Somerset, Bedford, McConnellsburg, 
Chambersburg, Mansfield, Wellsboro, Trout Run, Laporte, 
Lock Haven, Williamsport, Lewisburg, Selinsgrove, Danville, 
Sunbury, Shamokin, Bloomsburg, Berwick, Newport, Harrisburg, 
Hershey, Pottsville, Lebanon, Carlisle, Gettysburg, York, 
and Lancaster
158 AM EST Sun Feb 24 2019

...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON
TO 1 PM EST MONDAY...

* WINDS...From the west 20 to 30 mph with gusts up to 60 mph.

* IMPACTS...Power outages, downed trees, and some structural 
  damage. Travel will be difficult for high profile and commercial
  vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose outdoor objects. Make sure cell phones are fully
charged. Test flashlights and have extra batteries. 

For more wind safety and preparedness information visit 
weather.gov/safety/wind.

&&

$$
MS/BL
170 
WWUS71 KCTP 241939
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
239 PM EST Sun Feb 24 2019



PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-251800-
/O.CON.KCTP.HW.W.0001.000000T0000Z-190225T1800Z/
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin-
Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming-
Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-
Cumberland-Adams-York-Lancaster-
Including the cities of Warren, Bradford, Coudersport, St. Marys,
Ridgway, Emporium, Renovo, DuBois, Clearfield, Philipsburg, 
State College, Johnstown, Altoona, Huntingdon, Mount Union, 
Lewistown, Mifflintown, Somerset, Bedford, McConnellsburg, 
Chambersburg, Mansfield, Wellsboro, Trout Run, Laporte, 
Lock Haven, Williamsport, Lewisburg, Selinsgrove, Danville, 
Sunbury, Shamokin, Bloomsburg, Berwick, Newport, Harrisburg, 
Hershey, Pottsville, Lebanon, Carlisle, Gettysburg, York, 
and Lancaster
239 PM EST Sun Feb 24 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM EST MONDAY...

* WINDS...West 25 to 35 mph with gusts up to 60 mph.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose outdoor objects. Make sure cell phones are fully
charged. Test flashlights and have extra batteries.

For more wind safety and preparedness information visit
weather.gov/safety/wind.

&&

$$
954 
WWUS71 KCTP 250956
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
456 AM EST Mon Feb 25 2019

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-251800-
/O.CON.KCTP.HW.W.0001.000000T0000Z-190225T1800Z/
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin-
Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming-
Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-
Cumberland-Adams-York-Lancaster-
Including the cities of Warren, Bradford, Coudersport, St. Marys,
Ridgway, Emporium, Renovo, DuBois, Clearfield, Philipsburg, 
State College, Johnstown, Altoona, Huntingdon, Mount Union, 
Lewistown, Mifflintown, Somerset, Bedford, McConnellsburg, 
Chambersburg, Mansfield, Wellsboro, Trout Run, Laporte, 
Lock Haven, Williamsport, Lewisburg, Selinsgrove, Danville, 
Sunbury, Shamokin, Bloomsburg, Berwick, Newport, Harrisburg, 
Hershey, Pottsville, Lebanon, Carlisle, Gettysburg, York, 
and Lancaster
456 AM EST Mon Feb 25 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WINDS...From the west 25 to 35 mph with gusts up to 60 mph.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Power outages are expected. Travel will be difficult, especially
  for high profile and commercial vehicles.

* TIMING...Expect the strongest winds through 1 PM. Winds gusts
  between 30 to 40 mph will continue through the evening and drop
  below 30 mph overnight into early Tuesday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For wind safety information visit weather.gov/safety/wind.

&&

$$
MS/BL
937 
WWUS71 KCTP 251754
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
1254 PM EST Mon Feb 25 2019

...Strong winds will only gradually diminish this afternoon and
this evening...

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-260300-
/O.EXP.KCTP.HW.W.0001.000000T0000Z-190225T1800Z/
/O.NEW.KCTP.WI.Y.0004.190225T1800Z-190226T0300Z/
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin-
Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming-
Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-
Cumberland-Adams-York-Lancaster-
Including the cities of Warren, Bradford, Coudersport, St. Marys,
Ridgway, Emporium, Renovo, DuBois, Clearfield, Philipsburg, 
State College, Johnstown, Altoona, Huntingdon, Mount Union, 
Lewistown, Mifflintown, Somerset, Bedford, McConnellsburg, 
Chambersburg, Mansfield, Wellsboro, Trout Run, Laporte, 
Lock Haven, Williamsport, Lewisburg, Selinsgrove, Danville, 
Sunbury, Shamokin, Bloomsburg, Berwick, Newport, Harrisburg, 
Hershey, Pottsville, Lebanon, Carlisle, Gettysburg, York, 
and Lancaster
1254 PM EST Mon Feb 25 2019

...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
...HIGH WIND WARNING WILL EXPIRE AT 1 PM EST THIS AFTERNOON...

The National Weather Service in State College has issued a Wind
Advisory, which is in effect until 10 PM EST this evening.

* WINDS...West 25 to 35 mph with gusts up to 50 mph.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

* TIMING...Expect the strong winds to continue this afternoon,
  slowly diminishing later today and dropping below 30 mph 
  overnight into early Tuesday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For wind safety information visit weather.gov/safety/wind.

Review wind safety and preparedness information at
weather.gov/wind.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this high wind warning went out at Feb 23, 10:38 AM EST, 3 hours 46 minutes earlier.

Area forecast discussion, Feb 23, 10:38 AM EST, 3 hours 46 minutes before
Area Forecast Discussion
National Weather Service State College PA
1038 AM EST Sat Feb 23 2019

.SYNOPSIS...

High pressure over the Hudson Valley will slide east and off
the new England Coast this afternoon.

A complex frontal system will approach tonight and move through
the area Sunday. Very windy conditions will will develop in the
wake of the cold front late Sunday morning, and will continue
into Monday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

Widespread cirrostratus shield continues to blanket the region.
Radar is starting to show some light precipitation spreading
north into the Laurel Highlands. Surface obs indicate
temperatures are still below freezing. This will create the
potential for some light icing until readings can recover. The
HREF shows the ridges having light freezing rain/drizzle right
into the evening hours. We issued an advisory through 7PM, it
may need to be extended. Ice amounts will be light, but any ice
can cause travel problems.

Expect the cloud bases to gradually lower throughout the day.
The clouds will thicken with the moist SSE low level flow,
increasing the chances for light rain or drizzle the deeper into
the day we get.

QPF through 00Z Sunday will vary from a few hundredths of an
inch across the NE half of the CWA, to around an one tenth of an
inch in the southwest zones.

Max temps this afternoon will range from the mid to upper 30s in
the Central and Northern Valleys (and lower 40s across the Lower
Susq Valley) to near freezing on the ridges.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
Higher PWAT air (between 1-1.25 inches) will spread in from the
Ohio River Valley by tonight and a soaking rainfall will follow
for an approximate 7 to 9 hour period as uvvel increases at the
nose of a 55 to 65 kt swrly LLJ.

Consensus rainfall amounts are about 30-40 percent lower than
model depictions from 24 hours ago and should average between 4
and 5 tenths of an inch across the northern half of PA, to
nearly 0.75 of an inch in the far southeast.

This amount of upcoming rain and runoff into streams and creeks
will be very manageable since a significant percentage of the
snow from the midweek storm melted/sublimated Thursday and
Friday, and most will have already flowed into the larger tribs
and rivers before the bulk of the rain arrives late today
through early Sunday.

Focus will then shift toward the potential of strong winds
Sunday afternoon through Monday afternoon, as a potent cold
front sweeps through the area, allowing strong winds associated
with Grt Lks storm to mix to ground level. This scenario of a
powerful low passing north of Pa fits the pattern we see with
our strongest winds across central Pa and a quick look at model
850mb winds suggest >50kt gusts are possible.

A High Wind Watch continues for our Entire Area from Late
Morning Sunday into Monday afternoon, with strongest winds over
the west several hours before they expand into eastern areas.

As the Temperatures continue to warm aloft, expect a likely
surge to springlike readings Sunday in the immediate wake of the
Cfront, prior to the colder air aloft arriving later in the day
across the Western Mtns. The shallow cool air should mix out
then there should be a return to seasonal readings for next
week.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
Med range guidance points toward dry weather early next week,
as high pressure builds across the region. However, model spread
and forecast uncertainty ramps up by the middle of next week
concerning the track, timing and strength of a fast moving
shortwave approaching from the midwest. Given when the
instability is for the storm next midweek, have changed precip
type to mostly snow.

GFS forecasting potential for another system next weekend, with
ECMWF developing a weaker coastal low by Sunday. Much uncertainty
through this portion of the forecast so low confidence equals
low pops.

&&

.AVIATION /16Z SATURDAY THROUGH WEDNESDAY/...
VFR conditions early today with overcast high clouds will trend
MVFR to IFR this evening through tonight. Light rain or misty
drizzle will develop from south to north this afternoon behind
an increasingly moist southerly low level flow. A period of
steadier/moderate rain is expected overnight into early Sunday
morning. LLWS is likely late tonight into Sunday morning before
strong post-frontal wind gusts kick in by Sunday afternoon.

Outlook...

Sun...Scattered rain showers early, then strong FROPA/windshift.
Turning very windy with sfc gusts to 50KT from ~260 degrees.
Crosswind impacts and moderate to severe turbulence possible
during takeoff and FAP. MVFR/IFR conditions in snow showers
likely western 1/3 into Sunday night.

Mon...MVFR/-shsn western 1/3 trending VFR. Windy with sfc gusts
to 50KT from ~290 degrees early then gradually subsiding winds
west to east into Monday evening. Crosswind impacts and moderate
to severe turbulence possible during takeoff and FAP.

Tue-Wed...VFR/MVFR with chance of light rain/snow showers.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from Sunday afternoon through Monday afternoon
for PAZ028-036-037-041-042-046-049>053-056>059-063>066.
High Wind Watch from Sunday morning through Monday afternoon
for PAZ004>006-010>012-017>019-024>027-033>035-045.
Winter Weather Advisory until 7 PM EST this evening for PAZ018-
024-025-033-034.

&&

SYNOPSIS...La Corte/Lambert
NEAR TERM...La Corte/Lambert
SHORT TERM...Fitzgerald/Lambert
LONG TERM...Lambert/RXR
AVIATION...La Corte/Steinbugl
Hazardous weather outlook, Feb 23, 10:30 AM EST, 3 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
1030 AM EST Sat Feb 23 2019

PAZ028-036-046-049>053-056>059-063>066-241530-
Juniata-Franklin-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-
Adams-York-Lancaster-
1030 AM EST Sat Feb 23 2019

...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY
AFTERNOON...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   High Wind Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ004-019-026-027-035-045-241530-
Warren-Southern Centre-Huntingdon-Mifflin-Fulton-Southern Clinton-
1030 AM EST Sat Feb 23 2019

...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY
AFTERNOON...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   High Wind Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ037-041-042-241530-
Tioga-Northern Lycoming-Sullivan-
1030 AM EST Sat Feb 23 2019

...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY
AFTERNOON...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   High Wind Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ005-006-010>012-017-241530-
McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
1030 AM EST Sat Feb 23 2019

...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY
AFTERNOON...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   High Wind Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ018-024-025-033-034-241530-
Northern Centre-Cambria-Blair-Somerset-Bedford-
1030 AM EST Sat Feb 23 2019

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...
...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY
AFTERNOON...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   High Wind Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 10:29 AM ESTWinter Weather AdvisoryCTPBedford, Blair, Cambria, Cameron, Centre, Clearfield and 8 more21 hr

Nearby

High Wind Warnings in Pennsylvania, 2019Every high wind warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.